MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3434C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Vascular Dissection (3160)
Date of Event 09/21/2017
Type of Reportable Event Serious Injury
Event or Problem Description
A valiant stent graft system was implanted into a patient for the emergent endovascular treatment of a leaking descending thoracic aortic ulcer.It was reported that the patient presented with chest pain.An angiogram revealed that there was a retrograde type a dissection from the suprarenal struts extending into the ascending aorta down to the level of the sinotubular junction.The patient has uncontrolled hypertension and this was controlled with nicardipine.The physician preformed open surgical repair for the type a dissection.A dacron graft was sewn into the aorta, then the aorta was cut and trimmed proximally to the sinotublar junction which was reconstructed with a double felt sandwich that was sewn in place and with bypass of the innominate artery and the left carotid artery.Per the operative report that cause of the retrograde type a dissection was due to the combination of the patient¿s tissue quality that was particularly friable and very poor and to the barbs of the stent graft.Per the physician, the cause of the event may have been due to over sizing of the valiant stent graft.No additional clinical sequelae were reported and the patient is fine.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6964301
Report Number2953200-2017-01607
Device Sequence Number16411319
Product Code MIH
UDI-Device Identifier00643169346970
UDI-Public00643169346970
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2019
Device Model NumberVAMF3434C150TU
Device Catalogue NumberVAMF3434C150TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2017
Initial Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR